Alert archive / California / River Flood Warnings in 2010

River Flood Warning 2, NWS Eureka, CA

January 25, 2010Mendocino County, California

NWS Eureka, CA issued this river flood warning at Jan 25, 2010, 9:47 AM PST for Mendocino County, California. It took effect at Jan 25, 2010, 9:13 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 9:47 AM PST (17:47 UTC)
In effect from
Jan 25, 2010, 9:13 PM PST
Expired
Jan 26, 2010, 9:13 AM PST
In force
12 hr
Issued by
NWS Eureka, CA
Flood severity
Minor

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navarro River near Navarro (NVRC1).

Minor stage
23 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WGUS46 KEKA 251747
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EUREKA, CA
947 AM PST MON JAN 25 2010

...THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN CALIFORNIA...

  NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY

RAINFALL DURING THE PAST 36 HOURS HAS PRODUCED RENEWED RISES IN STAGE
ON MENDOCINO COUNTY RIVERS AND STREAMS. ADDITIONAL RAINFALL IS FORECAST
TO CONTINUE THROUGH THE DAY.  THE NAVARRO RIVER AT NAVARRO IS FORECAST
TO EXCEED FLOOD STAGE BY 10 PM PST MONDAY NIGHT AND WILL REMAIN
ABOVE FLOOD STAGE UNTIL EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

DO NOT DRIVE YOUR CAR ACROSS FLOODED ROADWAYS. IT ONLY TAKES ABOUT 
TWO FEET OF WATER TO FLOAT MOST VEHICLES. FOR AREA ROAD CONDITIONS...
CALL CALTRANS AT 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.  VISIT THE NWS WEBPAGE AT 
HTTP://WEATHER.GOV/EUREKA

THE NEXT STATEMENT WILL BE ISSUED MONDAY, JANUARY 25, 2010 AT 4 PM PST
OR AS WARRANTED BY CHANGING CONDITIONS.

&&

CAC045-260547-
/O.NEW.KEKA.FL.W.0002.100126T0513Z-100126T1820Z/
/NVRC1.1.ER.100126T0513Z.100126T0600Z.100126T1220Z.NO/
947 AM PST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A 

* FLOOD WARNING FOR THE NAVARRO RIVER AT NAVARRO.
* FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 8:15 AM MONDAY THE STAGE WAS 10.6 FEET.
* THE RIVER IS EXPECTED TO CREST AT A STAGE OF 24.0 FEET LATE TONIGHT.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* IMPACTS...AT 23.0 FEET...FLOODING OF HIGHWAY 128 APPROXIMATELY 5
  MILES FROM HIGHWAY 1 IS CERTAIN AND THE ROAD WILL BE CLOSED.
  MOTORISTS SHOULD USE ALTERNATE ROUTES.

$$
1 follow-up statement
378 
WGUS86 KEKA 261713
FLSEKA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE EUREKA, CA
913 AM PST TUE JAN 26 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
CALIFORNIA...
 
  NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY

THE NAVARRO RIVER IS BELOW FLOOD STAGE AND WILL CONTINUE TO RECEDE.

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT, UNLESS WARRANTED
BY CHANGING CONDITIONS.

&&

CAC045-261743-
/O.CAN.KEKA.FL.W.0002.000000T0000Z-100126T1820Z/
/NVRC1.1.ER.100126T0610Z.100126T1015Z.100126T1345Z.NO/
913 AM PST TUE JAN 26 2010

THE FLOOD WARNING IS CANCELLED FOR THE NAVARRO RIVER AT NAVARRO.
* AT  8:15 AM TUESDAY THE STAGE WAS 20.6 FEET. 
* FELL BELOW FLOOD STAGE AT 5:45 AM TUESDAY.
* FLOOD STAGE IS 23.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 7:37 AM PST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 25, 7:37 AM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE EUREKA CA
737 AM PST MON JAN 25 2010

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION
WILL BRING ANOTHER ROUND OR RAIN AND HIGHER ELEVATION SNOW THROUGH
LATE TONIGHT. SHOWERS WILL GRADUALLY DIMINISH THROUGH THE DAY
TUESDAY BEFORE WEAK HIGH PRESSURE BRINGS DRIER WEATHER TO THE
REGION WEDNESDAY AND THURSDAY. PRECIPITATION CHANCES INCREASE
HEADING INTO THE WEEKEND AS ANOTHER STORM SYSTEM MOVES ACROSS THE
REGION.
&&

.UPDATE...BUOY OBSERVATIONS ARE REPORTING HIGHER SWELL THAN
PREVIOUSLY EXPECTED AND HAVE UPGRADED THE SURF ADVISORY ALONG THE
DEL NORTE AND HUMBOLDT COASTS TO A WARNING. HAVE ALSO ISSUED A HIGH
SURF WARNING FOR THE MENDOCINO COAST AS BUOY #22 REPORTED 25 TO 27
FT AT 16 SECONDS THE LAST 2 HOURS...AND THE SWELL IS EXPECTED TO
CONTINUE TO BUILD THIS MORNING. TH

&&
.DISCUSSION...THE MAIN FCST CHALLENGE CONTINUES TO BE THE SNOW
LEVELS AND SNOWFALL AMOUNTS ACROSS TRINITY COUNTY TODAY. NSSL SNOW
LEVEL DATA AND MESOWEST TEMP DATA ANALYSIS SHOWS LITTLE CHANGE SNOW
LEVELS ACROSS ERN TRINITY COUNTY DURING THE PAST 24H. SHORT RANGE
MODELS CONTINUE TO FCST INCREASING SNOW LEVELS AS WAA PREVAILS AHEAD
OF AN APPROACHING SHORTWAVE. GIVEN THE MODEL TRENDS TO OVER FCST THE
WAA OVER THE SHELTERED VALLEYS WILL CONTINUE TO SIGNIFICANTLY
UNDERCUT GUIDANCE FOR SNOW LEVELS WHILE SHOWING A SLIGHT INCREASE IN
SNOW LEVELS THROUGH THE DAY. ELECTED TO LET WINTER WX ADVISORY
EXPIRE AS BRIEF LULL IN PRECIP ATTM WITH GENERALLY AROUND .10 INCHES
REPORTED DURING THE LAST 6 HRS. THIS LULL WILL BE FAIRLY BRIEF AS
THE LEADING EDGE OF A BAROCLINIC LEAF AHEAD OF THE NEXT
SHORTWAVE...CURRENTLY NEAR 35N/142W...BEGINS TO MOVE INTO SRN
MENDOCINO COUNTY. RAINFALL WILL INCREASE FROM SW TO NE THIS MORNING
AS SW UPPER LEVEL FLOW PUSHES THE SHORTWAVE TOWARDS CAPE MENDOCINO.
EXTRAPOLATION OF SAT TRENDS SHOWS THIS WAVE REACHING THE COAST LATE
THIS MORNING. GIVEN THE CONTINUED LOW SNOW LEVELS ACROSS ERN TRINITY
COUNTY AND FAVORABLE DYNAMICS ASSOCIATED WITH THIS WAVE...ELECTED TO
ISSUE A NEW WINTER WX ADVISORY FOR ELEVATIONS ABOVE 4KFT FROM LATE
THIS MORNING THROUGH THIS EVENING WHEN THIS FIRST WAVE PUSHES E OF
THE REGION. EXPECT HEAVIEST PRECIP THIS AFTERNOON WITH SNOWFALL
TOTALS OF 3 TO 7 INCHES EXPECTED ABOVE 4KFT WITH LESS THAN 2 INCHES
AS LOW AS 2500 FT OVER SHELTERED VALLEYS IN TRINITY COUNTY. SNOW
LEVELS ACROSS THE NORTH COAST AND MENDOCINO INTERIOR ZONES ARE ABOVE
4500 FT AND ARE EXPECTED TO CLIMB TODAY WITH ANY SNOW ACCUMULATIONS
EXPECTED TO BE LESS THAN AN INCH OR TWO. MODELS CONTINUE TO SHOW THE
NEXT WAVE DIGGING FURTHER INTO CTL AND SRN CA TUE BUT ENOUGH
INSTABILITY ACROSS CWA WILL LEAD TO SLOWLY DIMINISHING POPS THROUGH
TUE EVENING. MODELS REMAIN IN GOOD AGREEMENT ON A BREAK IN THE
STORMY WX WED AND THU AS UPPER LEVEL RIDGE MOVES ACROSS THE REGION.
MODEL SOLUTIONS REMAIN IN DECENT AGREEMENT IN ANOTHER TROUGH
BRINGING MORE PRECIP TO THE W COAST FRI THROUGH SAT. SOLUTIONS
DIVERGE TOWARDS THE END OF THE WEEKEND BUT THE GENERAL TREND IS FOR
ANOTHER BRIEF BREAK IN THE STORMY PATTERN HEADING INTO NEXT WEEK. BC
&&

.AVIATION...RADAR SHOWS RAIN OVER NORTHWEST CALIFORNIA. MODELS ARE
CONSISTENT WITH KEEPING THE RAIN OVER THE TAF SITES ALL DAY. AS A
RESULT FLIGHT CATEGORIES WILL STAY BORDERLINE VFR/MVFR THROUGH THE
DAY DUE TO CEILINGS AND VISIBILITIES. IFR IS POSSIBLE IN SOME OF THE
HEAVIER AREAS OF RAIN. STROZ
&&

.PREVIOUS MARINE...WINDS WILL CONTINUE TO EASE THIS MORNING AS A
COLD FRONT MOVES INLAND. SCA WINDS SHOULD DROP BELOW CRITERIA BY
NOON. WIND WAVES HAVE ALREADY STARTED TO DIMINISH BELOW 10 FT. THIS
IS BELOW HAZARDOUS SEAS WARNING CRITERIA, BUT KEPT THE WARNING GOING
BECAUSE SEAS WILL JUMP BACK ABOVE WARNING CRITERIA DURING THE
MORNING HOURS AS A LARGE WEST SWELL MOVES THROUGH THE WATERS. THE
ENP HAS THE SWELL PEAKING NEAR 22 FT WHILE THE SWAN HAS IT NEAR 20
FT. STILL WENT WITH THE BETTER PERFORMING SWAN AND KEPT THE FORECAST
ESSENTIALLY UNCHANGED WITH THE SWELL PEAKING NEAR 20 FT THIS
AFTERNOON. THE HIGH SURF ADVISORY REMAINS UP FOR THE REDWOOD COAST,
BUT IT IS VERY BORDERLINE. THE SWELL WILL SUBSIDE TO NEAR 10 FT ON
TUESDAY AND CONTINUE TO SUBSIDE MORE THROUGH WEDNESDAY. WINDS WILL
ALSO REMAIN RELATIVELY LIGHT THROUGH WEDNESDAY. STROZ &&

.HYDROLOGY...MAIN STEM RIVER FLOODING IS NOT EXPECTED ACROSS THE
NORTH COAST. BRIEF LOCAL URBAN AND SMALL STREAM FLOODING REMAINS
POSSIBLE DURING PERIODS OF HEAVY RAIN MAINLY S OF CAPE MENDOCINO
TODAY WHERE RAINFALL TOTALS GENERALLY BETWEEN 1 AND 2 INCHES ARE
EXPECTED THROUGH LATE TONIGHT. LATEST CNRFC HYDROGRAPHS SHOW THE
NAVARRO RIVER AT NAVARRO RISING QUICKLY BEFORE CRESTING 3 FT BELOW
FLOOD STAGE THIS EVENING. PRECIP TRENDS AND RESULTANT IMPACTS ON
RIVERS AND STREAMS WILL CONTINUE TO BE CAREFULLY MONITORED THROUGH
THIS EVENT. BC &&

.EKA WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING TO 6 PM PST THIS EVENING FOR CAZ001-002.
WINTER WEATHER ADVISORY FROM 9 AM TO 9 PM PST THIS EVENING ABOVE
4000 FEET FOR CAZ004.
SCA FOR WINDS UNTIL 9 AM PST THIS MORNING FOR PZZ450-455-470-475.
HAZARDOUS SEAS WARNING UNTIL 3 AM PST TUE FOR PZZ450-455-470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 25, 7:46 AM PST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
746 AM PST MON JAN 25 2010

CAZ001-261600-
REDWOOD COAST-
746 AM PST MON JAN 25 2010

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

A LARGE WEST SWELL OF 24 TO 27 WITH A PERIOD OF 16 SECONDS WILL
CAUSE LARGE AND DANGEROUS BREAKERS OF 28 TO 30 FEET ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-261600-
NORTH COAST INTERIOR-
746 AM PST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-261600-
MENDOCINO COAST-
746 AM PST MON JAN 25 2010

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

A LARGE WEST SWELL OF 24 TO 27 WITH A PERIOD OF 16 SECONDS WILL
CAUSE LARGE AND DANGEROUS BREAKERS OF 28 TO 30 FEET ALONG THE COAST.

IN ADDITION LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE
DURING PERIODS OF HEAVY RAIN WITH RAINFALL TOTALS GENERALLY
BETWEEN 1 AND 2 INCHES EXPECTED THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-261600-
MENDOCINO INTERIOR-
746 AM PST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE DURING PERIODS
OF HEAVY RAIN WITH RAINFALL TOTALS GENERALLY BETWEEN 1 AND 2
INCHES EXPECTED THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-261600-
UPPER TRINITY RIVER-
746 AM PST MON JAN 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:38 AM PSTSmall Craft Advisory for WindsEKA18 hr
Jan 25, 3:32 AM PSTWinter Weather AdvisoryEKA23 hr
Jan 25, 7:27 AM PSTHigh Surf WarningEKA6 hr
Jan 25, 1:44 PM PSTHigh Surf AdvisoryEKA7 hr
Jan 25, 3:43 PM PSTRiver Flood AdvisoryEKAMendocino18 hr

Nearby

River Flood Warnings in California, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.